MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. AEROMINI; PROSTHESIS, TRACHEOBRONCHIAL STENT

MERIT MEDICAL SYSTEMS, INC. AEROMINI; PROSTHESIS, TRACHEOBRONCHIAL STENT
Model Number 00884450229859
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
Went to deploy an aeromini flexible stent 14x15 and the stent would not deploy.The stent was defective.Diagnosis: bronchial fistula.Procedure performed: bronchoscopy flexible, hb stent bronchial novatech dumon via rigid bronchoscopy.Procedure in detail "decision was made to sue 14x15 mm metal wire stent to be placed via flexible bronchoscope.A guide wire was introduced through the working channel of flexible bronchoscope.With fluoroscope position of metal stent to be placed was marked.Flexible bronchoscope was removed while guide wire was left in place.A 14x16 mm metal wire stent was introduced over the guide wire and positioned in already marked area.Unfortunately stent was unable to be deployed due to faulty stent.Stent and guide wire was removed.A rigid bronchoscope was introduced into the airway.Once vocal cord was seen, ett was removed and rigid bronchoscope was advanced and positioned just above the right main stem.Patient was connected to the ventilator.A 16x40 mm dumon stent was loaded and introduced through the rigid bronchoscope.Subsequently stent was deployed in the right main stem.Stent was noted to be incompletely deployed.A 12 mm bronchial balloon was introduced through the rigid bronchoscope and inflated x2.A flexible bronchoscope was introduced through the rigid scope and advanced through the trachea and thorough the stent.I was able to pass the scope through the stent without any resistance and opening of rml and rll was noted to un obstructed by the stent.".

Brand Name
AEROMINI
Common Device Name
PROSTHESIS, TRACHEOBRONCHIAL STENT
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
1600 west merit parkway
south jordan UT 84095
MDR Report Key10579452
Report Number10579452
Device Sequence Number14193599
Product Code JCT
UDI-Device Identifier00884450229859
UDI-Public(01)00884450229859(17)240223(10)E1518596
Combination Product (Y/N)N
Initial Reporter StateVA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/25/2020
Report Date (Section F) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00884450229859
Device Catalogue NumberAERO1415/C
Device Lot NumberE1518596
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer09/24/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight68
Date Report Sent to FDA08/26/2020